Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 25, 2007, 8:17 AM MDT for Chouteau County, Hill County, Montana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 8:17 AM MDT (14:17 UTC)
- Expired
- Jun 25, 2007, 9:00 AM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Chouteau County, MT, Hill County, MT
The radar
The Great Falls radar (KTFX), 138 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:35 AM MDT | HAIL 1.5 | 5 Ene Rocky Boy, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 251418 SVRTFX MTC015-041-251500- /O.NEW.KTFX.SV.W.0053.070625T1417Z-070625T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 817 AM MDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF BIG SANDY... SOUTH CENTRAL HILL COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 900 AM MDT * AT 816 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF BIG SANDY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BOX ELDER AROUND 825 AM MDT. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4821 11020 4808 11001 4829 10962 4857 10990 $$
2 follow-up statements
000 WWUS55 KTFX 251443 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 843 AM MDT MON JUN 25 2007 MTC015-041-251500- /O.CON.KTFX.SV.W.0053.000000T0000Z-070625T1500Z/ HILL MT-CHOUTEAU MT- 843 AM MDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM MDT FOR NORTHEASTERN CHOUTEAU AND SOUTH CENTRAL HILL COUNTIES... AT 841 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF ROCKY BOY...OR ABOUT 11 MILES SOUTH OF HAVRE...MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4821 11020 4808 11001 4829 10962 4857 10990 $$
000 WWUS55 KTFX 251457 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 858 AM MDT MON JUN 25 2007 MTC015-041-251508- /O.EXP.KTFX.SV.W.0053.000000T0000Z-070625T1500Z/ HILL MT-CHOUTEAU MT- 858 AM MDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOUTEAU AND SOUTH CENTRAL HILL COUNTIES EXPIRES AT 900 AM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4821 11020 4808 11001 4829 10962 4857 10990 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:35 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 25, 5:35 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 AM MDT MON JUN 25 2007 .DISCUSSION... TODAY THROUGH WEDNESDAY...THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL CONTINUE THE SLIGHTLY UNSTABLE SOUTHWEST FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL MONTANA THIS MORNING. THIS WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH CENTRAL MONTANA DURING THE MORNING. SOUTHWEST MONTANA WILL BE ON THE PERIPHERY OF THIS TROUGH AND WILL ONLY HAVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE TROUGH WILL LIFT NORTH THROUGH NORTHWEST AND NORTH CENTRAL MONTANA INTO SOUTHERN CANADA DURING THE AFTERNOON...PROVIDING A STRONG WESTERLY DOWNSLOPE FLOW TO THE AREA. THIS WILL BRING STRONG WESTERLY DOWNSLOPE WINDS TO THE AREA DURING THE AFTERNOON AND EVENING...AS WELL AS DECREASING SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER THAN YESTERDAY DUE TO THE TROUGH PASSAGE. AN UPPER LEVEL RIDGE WILL MOVE INTO THE AREA FOR TONIGHT THROUGH WEDNESDAY...WHICH WILL BRING MUCH DRIER CONDITIONS AND LIGHTER WINDS TO THE AREA. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS BY WEDNESDAY. THE AIRMASS WILL BECOME SLIGHTLY UNSTABLE AGAIN ON WEDNESDAY WITH THE WARMING TEMPERATURES...WHICH WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA DURING THE AFTERNOON. COULSTON WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...MODELS CONTINUE TO IN GOOD AGREEMENT KEEPING AN UPPER LEVEL RIDGE OVER EASTERN MONTANA THROUGH THE ENTIRE MID RANGE PERIOD. AN UPPER LEVEL TROUGH DEEPENS OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY SATURDAY...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS FIRM. SCENARIO KEEPS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE SOUTHWEST FLOW ALOFT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH TEMPERATURES REMAINING WELL ABOVE SEASONAL NORMALS. GOING FORECAST CONTINUES TO LOOK REASONABLE SO HAVE MADE ONLY MINOR TWEAKS ALONG BORDERS TO MATCH UP WITH NEIGHBORING OFFICES. MPJ SUNDAY AND MONDAY...LATEST MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED. A SLOW MOVING LOW PRESSURE TROUGH IS POISED TO MOVE INTO THE PACIFIC NORTHWEST OVER THE WEEKEND. PACIFIC MOISTURE IN THE SOUTHWEST FLOW WILL PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. SAUCIER && .AVIATION... UPDATED 1135Z. AN UPPER LEVEL TROUGH MOVES EAST-NORTHEAST OVER THE NORTHERN HALF OF MONTANA TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL MONTANA THROUGH 18Z. VFR CONDITIONS WILL PREVAIL...WITH AREAS MVFR AND LOCAL IFR CONDITIONS DUE TO LOW CLOUDS. A SURFACE COLD FRONT WILL MOVE EAST ACROSS THE FORECAST AREA DURING THE DAY WITH GUSTY WEST WINDS EXPECTED BEHIND THE FRONT. WINDS DIMINISH OVERNIGHT WITH VFR CONDITIONS PREVAILING IN MOSTLY CLEAR SKIES. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 67 41 76 48 / 60 10 0 0 CTB 64 40 74 45 / 70 10 0 0 HLN 72 39 80 50 / 50 10 0 0 BZN 76 37 80 45 / 10 10 0 0 WEY 70 33 73 40 / 0 0 0 0 DLN 74 36 79 44 / 20 0 10 10 HVR 67 44 73 49 / 60 20 0 0 LWT 68 41 74 46 / 20 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON LONG TERM...MPJ/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 5:51 AM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 551 AM MDT MON JUN 25 2007 MTZ009-010-044>046-048-049-261300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 551 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY DOWNSLOPE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON. THESE WINDS WILL THEN DECREASE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY THROUGH SUNDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-047-050>055-261300- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 551 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 6:51 AM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
651 AM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL SUN PRAIRIE 47.54N 111.48W
06/25/2007 M0.25 INCH CASCADE MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jun 25, 7:02 AM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
702 AM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 2 W VAUGHN 47.56N 111.59W
06/25/2007 E0.50 INCH CASCADE MT TRAINED SPOTTER
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:37 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 19 min |
| Jun 24, 7:16 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 59 min |
| Jun 24, 7:33 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 27 min |
| Jun 24, 7:52 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 38 min |
| Jun 24, 7:58 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 62 min |
| Jun 24, 8:45 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 75 min |
| Jun 24, 9:31 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 44 min |
| Jun 24, 9:56 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 64 min |
| Jun 24, 11:02 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 58 min |
| Jun 25, 7:28 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 47 min |
| Jun 25, 8:43 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 62 min |
| Jun 25, 9:22 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 38 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.